Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 22, 2016, 2:29 PM EST for Jones County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2016, 2:29 PM EST (19:29 UTC)
- Expired
- Jan 22, 2016, 3:15 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 887 m²/s²
- 0-3 km storm-relative helicity
- 933 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS82 KFFC 221929
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 22 2016
GAZ072-222015-
JONES GA-
229 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JONES COUNTY UNTIL 315
PM EST...
AT 229 PM EST...A STRONG THUNDERSTORM WAS 10 MILES WEST OF GRAY...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...JARRELL PLANTATION...ROUND
OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE.
LAT...LON 3296 8371 3298 8372 3300 8372 3301 8373
3302 8372 3303 8372 3310 8379 3315 8368
3318 8343 3303 8339 3295 8371
TIME...MOT...LOC 1929Z 241DEG 30KT 3303 8373
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 12:06 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 22, 12:06 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1206 PM EST FRI JAN 22 2016 .PREV DISCUSSION... /ISSUED 646 AM EST FRI JAN 22 2016/ PREV DISCUSSION... /ISSUED 309 AM EST FRI JAN 22 2016/ SHORT TERM /TODAY THROUGH SATURDAY/... NO MAJOR CHANGES IN THE ONGOING STORM SYSTEM. ALL MODELS ARE PRETTY SIMILAR IN TIMING OF THE DEEP COLD AIR ENTERING THE CWA AND THE SYSTEM EXITING. WINTER WEATHER... FOR THE MOST PART THE CURRENT FORECAST IS ON TRACK. THE BIGGEST CHANGE IS THE AMOUNT OF COLD AIR PRESENTLY OVER THE NORTHEAST MOUNTAINS. TEMPS CONTINUE TO DROP TO NEAR 30 DEGREES AT THE TALLULAH AND BRASSTOWN RAWS WITH HEAVY SNOW BEING REPORTED BY GSP IN THE CLAYTON AREA. THIS WOULD INDICATE TEMPS ALOFT ARE COLDER THAN MODELS HAD PROGGED. WILL THEREFORE INCREASE THE SNOW AMOUNTS IN THE HIGHER ELEVATIONS ACROSS THE NORTHEAST. LOOKING AT NORTHWEST GA...LOOKOUT MOUNTAIN RIDGE IS HOVERING JUST ABOVE FREEZING AND THERE COULD BE SOME ZR MIXED IN WITH THE RAIN ON THE RIDGE AND WILL NEED TO ADD SOME LIGHT ICING...BUT THIS SHOULD BE CONFINED TO THE TREES AND GRASSY AREAS. THE SURFACE LOW/COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND ALL AREAS SHOULD SEE THE TRANSITION OF R/ZR/S TO A MIX OF R/S THIS AFTERNOON AND EVENTUALLY ALL SNOW IN THE WARNING/ADVISORY AREAS. ALL THIS TO SAY NO CHANGES IN THE TIMING AND AREA OF THE CURRENT WINTER WEATHER ADVISORY/WINTER STORM WARNINGS. THE SYSTEM WILL LIFT OUT BY SATURDAY AFTERNOON. THUNDERSTORMS... THERE REMAINS THE THREAT OF TSTORMS THROUGH THIS AFTERNOON ACROSS CENTRAL GA. HIGH SHEAR ALOFT COULD PRODUCE A FEW STRONG STORMS. THE LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. HOWEVER SEEING AS THUNDER IS ALREADY HAPPENING JUST TO THE WEST OF COLUMBUS...THERE APPARENTLY IS ENOUGH INSTABILITY AND WILL CONTINUE WITH THUNDER ACROSS CENTRAL GEORGIA FOR MAINLY THIS MORNING AND EARLY AFTERNOON. FLOOD WATCH... ADDITIONAL RAIN OF UP TO 1 INCH IS EXPECTED IN THE WATCH AREA. WITH THE RAIN THAT HAS ALREADY FALLEN THIS COULD STILL PUT A FEW RIVERS INTO FLOOD. WILL THEREFORE MAINTAIN THE CURRENT FLOOD WATCH. WIND ADVISORY... A FEW RAWS SITES HAVE ALREADY BEEN GUSTING TO OVER 35 MPH. THIS WILL CONTINUE THROUGH THIS MORNING BUT SHOULD SEE A DIMINISHING OF THE WINDS THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER AND THE PRESSURE GRADIENT WEAKENS. WILL MAINTAIN THE CURRENT WIND ADVISORY. 17 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SOME DIFFERENCES ON SPEED WITH THE NEXT SYSTEM THAT WILL MOVE ACROSS THE CWA BEGINNING MONDAY NIGHT AND INTO WEDNESDAY NIGHT. THE GFS IS SLOWER WITH THE SYSTEM KEEPING THE TROUGH TO OUR WEST UNTIL THURSDAY WHILE THE ECMWF SPEEDS UP THE TROUGH...BRINGING DRIER AIR INTO THE REGION BY WEDNESDAY. HAVE GONE WITH A COMPROMISE OF THE MODELS. 17 && .AVIATION... 18Z UPDATE... IFR-MVFR CEILINGS WITH VSBYS VARYING 2-6 IN -RA/MODERATE RA. RAIN MIXING WITH MAINLY SNOW FOR ATL/AHN AREAS ABOUT 00-06Z. SURFACE WINDS EAST SHIFTING TO THE WNW OVERNIGHT AND INCREASING LATE TONIGHT AND SATURDAY 15-20 KTS GUSTS 30-35 KTS. //ATL CONFIDENCE...18Z UPDATE... LOW TO MEDIUM CONFIDENCE FOR CEILINGS/VSBYS AND WIND SHIFT. MEDIUM CONFIDENCE FOR A THUNDERSTORM 18-19Z. HIGH CONFIDENCE FOR WINDS LATER TONIGHT AND SATURDAY. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 30 40 25 / 100 90 30 10 ATLANTA 44 30 39 27 / 100 70 30 5 BLAIRSVILLE 36 27 34 19 / 100 100 60 10 CARTERSVILLE 41 30 37 24 / 100 100 30 10 COLUMBUS 54 34 43 28 / 100 20 10 5 GAINESVILLE 35 29 38 25 / 100 100 40 10 MACON 52 35 44 27 / 100 20 20 5 ROME 42 30 38 24 / 100 100 30 10 PEACHTREE CITY 45 31 39 25 / 100 50 20 5 VIDALIA 64 38 46 31 / 100 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...BUTTS... CARROLL...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GREENE... GWINNETT...HANCOCK...HARALSON...HEARD...HENRY...JACKSON... JASPER...MADISON...MORGAN...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALTON...WARREN...WILKES. WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE... FLOYD...FORSYTH...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...MADISON...MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALTON... WILKES. HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION... WALKER...WHITE...WHITFIELD. FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BANKS...DAWSON...FANNIN...GILMER...HALL...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WHITE. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...DADE...GORDON... WALKER...WHITFIELD. && AVIATION UPDATE...BDL
Hazardous weather outlook, Jan 22, 11:14 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1114 AM EST FRI JAN 22 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1114 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...WINTER WEATHER...GUSTY WINDS...AND FLOODING POTENTIAL ACROSS NORTH GEORGIA TODAY AND TONIGHT... A STRONG WINTER STORM WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT...LIFTING OUT OF THE AREA SATURDAY. THIS SYSTEM WILL PRODUCE A WINTRY MIX ACROSS NORTH AND NORTH CENTRAL GEORGIA THROUGH SATURDAY. FOR MORE INFORMATION ON THE WINTER WEATHER...SEE THE LATEST WINTER WEATHER ADVISORY AND WINTER STORM WARNING STATEMENTS. THIS SAME STORM SYSTEM WILL PRODUCE STRONG GUSTY WINDS TODAY OVER NORTH AND NORTH CENTRAL GEORGIA... FOR MORE INFORMATION ON THE WINDS...SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY STATEMENTS. HEAVY RAIN WILL ALSO OCCUR ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY AND INTO TONIGHT. WITH THE RAIN THAT HAS ALREADY FALLEN...THE ADDITIONAL RAIN FROM TODAY COULD PRODUCE FLOODING. FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SUB FREEZING TEMPERATURES EXPECTED SUNDAY AND MONDAY MORNINGS WILL LIKELY ALLOW FOR SOME SLICK SPOTS ON ROADWAYS DUE TO MELTING OF PREVIOUS SNOW AND ICE AND THEN THE RE FREEZING OF THAT AT NIGHTTIME. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR NORTHERN TIER OF THE FORECAST AREA. THERE IS ANOTHER CHANCE OF A WINTRY MIX ACROSS PARTS OF NORTH GEORGIA TOWARD THE MIDDLE OF NEXT WEEK. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOW AND ICE AMOUNTS...AND ANY DAMAGE CAUSED BY THE WINTER STORM. YOU CAN SUBMIT REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jan 22, 12:58 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG LUDVILLE 34.47N 84.62W
01/22/2016 PICKENS GA PUBLIC
TIN ROOF PEELED BACK ON CHURCH ON BRYANT LOOP AND
PINHOOK RD
&&
EVENT NUMBER FFC1600039
SNELSONSpecial weather statement, Jan 22, 1:13 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EST FRI JAN 22 2016
GAZ053>057-067-068-221900-
HENRY GA-SPALDING GA-CLAYTON GA-COWETA GA-PIKE GA-FAYETTE GA-
MERIWETHER GA-
113 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY...SPALDING...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHERN
FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL 200 PM EST...
AT 112 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SENOIA TO GAY...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...PEACHTREE CITY...HAMPTON...LOVEJOY...SENOIA...BROOKS...
WILLIAMSON...HARALSON...WOOLSEY...SUNNY SIDE...GAY...DIGBEY...
HOLLONVILLE...HIGHLAND MILLS...ATLANTA MOTOR SPEEDWAY...JW SMITH
RESERVOIR...VAUGHN...STARRS MILL...ALVATON AND LAKE HORTON.
LAT...LON 3348 8429 3335 8421 3320 8426 3306 8464
3333 8462
TIME...MOT...LOC 1812Z 246DEG 20KT 3334 8456 3310 8460Special weather statement, Jan 22, 1:34 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST FRI JAN 22 2016
GAZ058-070-071-221900-
BUTTS GA-LAMAR GA-MONROE GA-
134 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
LAMAR AND NORTHERN MONROE COUNTIES UNTIL 200 PM EST...
AT 134 PM EST...A STRONG THUNDERSTORM WAS NEAR BARNESVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...ALDORA...COLLIER...BLOUNT...REDBONE...
GOGGINS...BERNER...PLANT SCHERER...BRENT...HIGH FALLS STATE PARK AND
JOHNSTONVILLE.
LAT...LON 3324 8394 3325 8382 3323 8382 3321 8383
3320 8381 3316 8382 3313 8382 3312 8381
3305 8380 3295 8412 3299 8412 3299 8421
3306 8423
TIME...MOT...LOC 1834Z 241DEG 29KT 3302 8411Special weather statement, Jan 22, 1:54 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EST FRI JAN 22 2016
GAZ069-071-081-221930-
UPSON GA-CRAWFORD GA-MONROE GA-
154 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPSON...NORTHWESTERN
CRAWFORD AND MONROE COUNTIES UNTIL 230 PM EST...
AT 153 PM EST...A STRONG THUNDERSTORM WAS OVER CULLODEN...OR 10 MILES
NORTHWEST OF ROBERTA...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...YATESVILLE...CULLODEN...RUSSELLVILLE...JULIETTE...
BOLINGBROKE...PLANT SCHERER...MUSELLA...BRENT...DAMES FERRY...LOGTOWN
AND SALEM.
LAT...LON 3286 8423 3293 8410 3293 8406 3297 8404
3312 8380 3308 8377 3303 8372 3301 8373
3300 8372 3298 8372 3296 8371 3295 8371
3295 8373 3294 8373 3290 8382 3284 8389
3270 8417
TIME...MOT...LOC 1853Z 231DEG 31KT 3285 8410Special weather statement, Jan 22, 2:10 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST FRI JAN 22 2016
GAZ058-059-071-072-221945-
JONES GA-JASPER GA-BUTTS GA-MONROE GA-
210 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES...SOUTHERN
JASPER...SOUTHEASTERN BUTTS AND NORTHEASTERN MONROE COUNTIES UNTIL
245 PM EST...
AT 210 PM EST...A STRONG THUNDERSTORM WAS NEAR FORSYTH...MOVING
NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH...MONTICELLO...JULIETTE...MCELHENEYS CROSSROADS...
HILLSBORO...BERNER AND ADGATEVILLE.
LAT...LON 3304 8395 3312 8399 3332 8373 3324 8357
3312 8362
TIME...MOT...LOC 1910Z 246DEG 23KT 3312 8390Special weather statement, Jan 22, 2:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 22 2016
GAZ072-222015-
JONES GA-
229 PM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JONES COUNTY UNTIL 315
PM EST...
AT 229 PM EST...A STRONG THUNDERSTORM WAS 10 MILES WEST OF GRAY...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...JARRELL PLANTATION...ROUND
OAK...ETHRIDGE...HADDOCK AND BLOUNTSVILLE.
LAT...LON 3296 8371 3298 8372 3300 8372 3301 8373
3302 8372 3303 8372 3310 8379 3315 8368
3318 8343 3303 8339 3295 8371
TIME...MOT...LOC 1929Z 241DEG 30KT 3303 8373The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:15 AM EST | Special Weather Statement | FFC | Carroll, Harris, Heard, Muscogee, Troup | 45 min |
| Jan 22, 3:12 AM EST | Special Weather Statement | FFC | Harris, Troup | 33 min |
| Jan 22, 3:46 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 29 min |
| Jan 22, 4:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Fayette, Harris, Marion, Meriwether, Muscogee and 5 more | 51 min |
| Jan 22, 5:20 AM EST | Special Weather Statement | FFC | Butts, Chattahoochee, Clayton, Coweta, Crawford, DeKalb and 21 more | 40 min |
| Jan 22, 5:21 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 52 hr |
| Jan 22, 7:12 AM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Jan 22, 7:22 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Jan 22, 7:48 AM EST | High Wind Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 5 hr |
| Jan 22, 7:48 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Cherokee and 31 more | 7 hr |
| Jan 22, 8:10 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Jan 22, 9:48 AM EST | Special Weather Statement | FFC | Washington | 27 min |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Newton, Rockdale | 33 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Barrow, Jackson | 28 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 69 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 22, 11:52 AM EST | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Harris, Heard, Meriwether and 1 more | 53 min |
| Jan 22, 12:41 PM EST | Special Weather Statement | FFC | Talbot, Upson | 64 min |
| Jan 22, 1:13 PM EST | Special Weather Statement | FFC | Spalding | 47 min |
| Jan 22, 1:34 PM EST | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Jan 22, 1:54 PM EST | Special Weather Statement | FFC | Monroe | 36 min |
| Jan 22, 2:10 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 22, 2:52 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Jan 22, 3:08 PM EST | Special Weather Statement | FFC | Putnam | 37 min |
| Jan 22, 3:12 PM EST | Special Weather Statement | FFC | Baldwin, Jones | 33 min |
| Jan 22, 3:23 PM EST | Special Weather Statement | FFC | Washington | 37 min |
| Jan 22, 3:44 PM EST | River Flood Warning | FFC | Gwinnett | 16 hr |
| Jan 22, 3:52 PM EST | Special Weather Statement | FFC | Washington | 38 min |
| Jan 22, 4:03 PM EST | Special Weather Statement | FFC | Jefferson | 42 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.